Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 174, NWS Tulsa, OK

July 16, 2007Osage County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 16, 2007, 5:20 PM CDT for Osage County, Tulsa County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2007, 5:20 PM CDT (22:20 UTC)
Expired
Jul 16, 2007, 6:03 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Osage County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 5:30 PM CDTHAIL 1.75Tulsa, OKHAIL UP TO GOLFBALL SIZE REPORTED AT INDEPENDENCE AND HARVARD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1706 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 162220
SVRTSA
OKC113-143-162315-
/O.NEW.KTSA.SV.W.0174.070716T2220Z-070716T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  CENTRAL TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 615 PM CDT

* AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR TULSA...MOVING NORTHWEST AT
  5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DOWNTOWN      
  TULSA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3607 9594 3617 9583 3630 9601 3619 9615
      3608 9603

$$
2 follow-up statements
000 
WWUS54 KTSA 162239
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT MON JUL 16 2007

OKC113-143-162315-
/O.CON.KTSA.SV.W.0174.000000T0000Z-070716T2315Z/
OSAGE OK-TULSA OK-
539 PM CDT MON JUL 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL TULSA AND SOUTHEASTERN OSAGE COUNTIES...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR TULSA AND WAS NEARLY
STATIONARY.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DOWNTOWN TULSA 
AND GRAY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3610 9593 3617 9590 3626 9601 3619 9615
      3609 9609

$$
000 
WWUS54 KTSA 162303
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT MON JUL 16 2007

OKC113-143-162312-
/O.CAN.KTSA.SV.W.0174.000000T0000Z-070716T2315Z/
OSAGE OK-TULSA OK-
602 PM CDT MON JUL 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TULSA AND SOUTHEASTERN
OSAGE COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

STORM SPOTTERS REPORTED GOLF BALL SIZE HAIL IN TULSA EARLIER WITH THIS 
STORM.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE 
IN FAR WESTERN TULSA COUNTY AND SOUTHEAST OSAGE COUNTY WITH THIS 
STORM.

LAT...LON 3610 9593 3617 9590 3626 9601 3619 9615
      3609 9609

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:56 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 16, 2:56 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT MON JUL 16 2007

.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON
AND INTO THE EARLY EVENING HOURS AS THE CAP ACROSS THE AREA
WEAKENS WITH DAYTIME HEATING. THE LARGEST CONCENTRATION OF
ACTIVITY WILL BE IN THE FAVORED TERRAIN AREAS OF SOUTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS. THERE IS ALSO A BIT A MID-LEVEL SHEAR AXIS
IN PLACE ACROSS THE REGION THAT WILL AID IN THE DEVELOPMENT OF
THE THUNDERSTORMS.  SOME OF THESE STORMS COULD BECOME SEVERE WITH
DOWNBURST WINDS OF AROUND 65 MPH THE MAIN CONCERN. THIS ACTIVITY IS
EXPECTED TO DIMINISH AFTER SUNSET WITH THE LOSS OF HEATING.

WILL CONTINUE TO SEE ISOLATED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY. WILL BEGIN TO INCREASE POPS ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS STARTING ON THURSDAY
WITH THE APPROACH OF A COLD FRONT. THE GFS AND ECMWF MODELS ARE IN
PRETTY GOOD AGREEMENT THAT THE FRONT WILL MOVE THROUGH THE AREA ON
FRIDAY. SO...I WILL TREND THE FORECAST IN THAT DIRECTION.  WILL GO
WITH CHANCE POPS AS THE FRONT MOVES THROUGH THE REGION WITH POPS TAPERING
OFF FROM THE NORTH FRIDAY NIGHT INTO SATURDAY.

A DRY PERIOD IS ANTICIPATED SATURDAY NIGHT THROUGH EARLY NEXT WEEK AS
HIGH PRESSURE BUILDS INTO THE REGION AT THE SURFACE AND ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  94  74  94 /  10  10  10  10
FSM   71  93  72  95 /  20  20  20  20
MLC   70  92  71  93 /  10  10  10  10
BVO   68  92  70  94 /  10  10  10  10
FYV   66  88  67  90 /  20  20  20  20
BYV   69  89  68  90 /  20  20  20  20
MKO   71  91  71  91 /  10  10  10  10
MIO   71  93  71  93 /  10  10  10  10
F10   70  91  71  92 /  10  10  10  10
HHW   72  92  72  93 /  20  20  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....10
Hazardous weather outlook, Jul 16, 12:59 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT MON JUL 16 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON JUL 16 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...ENDING BY LATE EVENING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS
FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  THIS DEVELOPMENT
WILL CONTINUE INTO THE EVENING HOURS.  INSTABILITY HAS
INCREASED ACROSS THIS REGION...ALONG WITH FAVORABLE LOW
LEVEL LAPSE RATES...TO PROMOTE A RISK OF DOWNBURST WINDS
IN EXCESS OF 60 MPH WITH THE STRONGEST STORMS.  THUNDERSTORM
COVERAGE AND INTENSITY WILL GRADUALLY DIMINISH BY THE
LATE EVENING HOURS.

ADDITIONALLY...HEAT INDEX VALUES OF 103 TO 105 DEGREES ARE
EXPECTED DURING THE AFTERNOON HOURS.  DRINK PLENTY OF
FLUIDS IF OUTDOOR ACTIVITY IS REQUIRED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER ACTIVATION NOT EXPECTED...HOWEVER LOCAL
SPOTTER ACTIVATION IS POSSIBLE SHOULD SEVERE WEATHER DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE AFTERNOON
HOURS ACROSS THE FAVORED TERRAIN AREAS...HOWEVER THE COVERAGE
IS EXPECTED TO MINIMAL.  A BETTER CHANCE OF THUNDERSTORMS ARRIVES
BY LATE WEEK WHEN A WEAK COLD FRONT MAY MOVE INTO THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 16, 3:55 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT MON JUL 16 2007

ARZ002-162130-
CARROLL AR-
355 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     EASTERN CARROLL

AT 355 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CONNOR...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK GROVE...DENVER...BERRYVILLE...
OSAGE...GREEN FOREST...DRYFORK...DELMAR...METALTON...RUDD...CONNOR...
CARROLLTON...CABANAL...RULE...COIN AND URBANETTE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3614 9356 3614 9331 3647 9329 3648 9358
Special weather statement, Jul 16, 4:10 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT MON JUL 16 2007

OKZ054-055-162145-
OSAGE OK-WASHINGTON OK-
410 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     CENTRAL WASHINGTON AND EASTERN OSAGE

AT 410 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BARTLESVILLE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...OKESA...BARTLESVILLE...DEWEY AND COPAN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3663 9585 3690 9583 3692 9615 3665 9616
Special weather statement, Jul 16, 4:42 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT MON JUL 16 2007

OKZ060-162215-
TULSA OK-
442 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CENTRAL TULSA

AT 442 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TULSA...MOVING NORTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIDTOWN TULSA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3610 9581 3608 9579 3608 9584 3607 9586
      3607 9600 3607 9600 3623 9599 3624 9594
      3624 9583
Special weather statement, Jul 16, 4:57 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT MON JUL 16 2007

ARZ002-162230-
CARROLL AR-
457 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CENTRAL CARROLL

AT 457 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRANDVIEW...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...OAK HILL...PLEASANT RIDGE...BERRYVILLE...EUREKA
SPRINGS...URBANETTE...GRANDVIEW AND BEAVER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3632 9350 3650 9349 3653 9379 3631 9379

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 4:10 PM CDTSpecial Weather StatementTSAWashington35 min
Jul 16, 4:42 PM CDTSpecial Weather StatementTSATulsa33 min
Jul 16, 5:31 PM CDTSpecial Weather StatementTSARogers29 min
Jul 16, 6:22 PM CDTSpecial Weather StatementTSATulsa38 min
Jul 16, 6:24 PM CDTSpecial Weather StatementTSALeFlore36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.